Louisiana, 2002

Damaging Wind in Louisiana, July 23, 2002

July 23, 2002 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 23, 10:00 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 23, 10:00 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1100 AM CDT TUE JUL 23 2002

A WEAK MID/UPPER LEVEL TROUGH OR CYCLONIC SHEAR AXIS RESIDING FROM
CENTRAL GEORGIA TO SOUTH MISSISSIPPI. NO CUMULUS CLOUD FIELD YET. AT
15Z...SURFACE TEMPERATURES ARE RUNNING 2 TO 4F COOLER THAN 24 HOURS
AGO. MORNING PACKAGE IS OK FOR NOW. WILL REMOVE MORNING WORDING.

MCB 92/71/92/71 5252  BTR 93/72/92/72 5252
MSY 92/74/92/74 5252  GPT 90/72/91/73 5252

.NEW...NONE
LA...NONE.
MS...NONE.

18

In the hours before

Local storm report, Jul 23, 7:58 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
858 AM CDT TUE JUL 23 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    NORCO                     LA   WIND DAMAGE
07/22/02   ST. CHARLES                    THUNDERSTORM WIND GUSTS
                                          DOWNED SEVERAL TREES ON
                                          POWERLINES REPORTED BY ST.
                                          CHARLES EMERGENCY
                                          PREPAREDNESS.
Special weather statement, Jul 23, 10:00 AM CST, 2 hours 44 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUL 23 2002

.SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE OVER THE SOUTHEAST UNITED
STATES AND GULF COAST REGION WILL AGAIN RESULT IN THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON
AND THIS EVENING.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. IN ADDITION TO FREQUENT LIGHTNING...SOME OF THE
STORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND GUSTY WINDS. ISOLATED
SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS.

.ACTIONS...
NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, East Baton Rouge

When
July 23, 12:44 PM CST
Where
East Baton Rouge County, Baton Rouge
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
30.467, -91.167

Several trees were blown down including some which fell on houses.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311067.